Flash Flood, Wayne
- When
- August 19, 12:00 AM EST to 3:00 AM EST
- Where
- Wayne County, Broadhurst
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.551, -81.917 (the zone’s center; the record gives no point)
Emergency Management and Wayne County Road Dept. reported numerous secondary roads and streets were flooded and impassable.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Emergency Management and Wayne County Road Dept. reported numerous secondary roads and streets were flooded and impassable. Water covered Gardi-Broadhurst Highway resulting in road closure. Car was stranded on Gardi-Broadhurst Highway...no injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 18, 8:00 PM EST, 4 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 900 PM EDT MON AUG 18 2003 STILL SOME LINGERING CONVECTION OVER SOUTHEAST GEORGIA AS WELL AS MARION COUNTY. THIS SHOULD CONTINUE TO WIND DOWN OVER THE NEXT FEW HOURS. WILL UPDATE THE ZONES TO REMOVE POPS FROM MOST ZONES. OTHERWISE...NO CHANGES. MARINE...NO CHANGES EXPECTED. .JAX... FL...NONE. GA...NONE. CAMP/CARROLL
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-182200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL NOON EDT MON AUG 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING. STORMS WILL FIRST DEVELOP WEST OF INTERSTATE 75 EARLY...THEN DEVELOP AND MOVE EAST TOWARDS THE EAST COAST MID TO LATE AFTERNOON AND INTO THE EARLY EVENING. DUE TO THE HIGH MOISTURE CONTENT AND INSTABILITY OF THE ATMOPSHERE...SOME STORMS WILL CONTAIN EXCESSIVE CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAIN NEAR 2 INCHES...AND POSSIBLE WIND GUSTS TO 45 MPH. LOCAL FLOODING IS POSSIBLE IN SOME LYING AND POOR DRAINAGE AREAS. A RIVER FLOOD WARNING REMAINS IN EFFECT FOR THE SATILLA RIVER AT ATKINSON GEORGIA. SEE THE LATEST NATIONAL WEATHER SERVICE FLOOD STATEMENT FOR MORE INFORMATION. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING THIS WEEK. LOCALIZED FLOODING IN A FEW STRONG THUNDERSTORMS IS LIKELY ON TUESDAY DUE TO WEAKER STORM MOVEMENT. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...PLEASE RELAY ANY REPORTS OF FLOODING OR HEAVY RAINFALL OF 2 INCHES OR MORE PER HOUR TO THE NATIONAL WEATHER SERVICE. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. PP
FLZ037-190015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 752 PM EDT MON AUG 18 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR PUTNAM COUNTY FOR STRONG THUNDERSTORM WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 815 PM EDT... AT 752 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES SOUTH OF LAKE COMO...OR ABOUT 4 MILES WEST OF CRESCENT CITY...MOVING NORTHEAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WELAKA...POMONA PARK AND LAKE COMO THROUGH 815 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. CAMP
GAZ154-190045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 753 PM EDT MON AUG 18 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR GLYNN COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 845 PM... AT 753 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER DOCK JUNCTION...MOVING NORTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND DOCK JUNCTION...COUNTRY CLUB ESTATES...BRUNSWICK...ST. SIMONS...GLYNN HAVEN...SEA ISLAND AND LITTLE ST. SIMONS ISLAND THROUGH 845 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. CARROLL
The national radar mosaic for the moment the first event began.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2003Every state in 2003This day in weather historyWarnings in Georgia, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5370368.